|Atripla and Chantix
Jun 15, 2007
Being a long time smoker I have tried all methods to quit to no avail...zyban, the patch, the gum, inhalator, cold turkey.
I've learned of Chantix and am on a mission to discover whether or not it will interact with Atripla. (There are receptors for nicotine in the brain. When smoke is inhaled, nicotine attaches to these receptors. This sends a message to a different part of the brain to release a chemical called dopamine. Dopamine gives a feeling of pleasure. But it only lasts for a short time. The body wants to repeat this feeling. Based on research, it is believed that CHANTIX (varenicline) works by activating these receptors and blocking nicotine from attaching to them. However, CHANTIX does not contain nicotine.)
Can you help?
| Response from Dr. Young
Thanks for your post.
I appaud your interest in quitting tobacco. For all the hyped-up interest of the effects of HAART on cholesterol and triglycerides (lipids), the real issue is reduction in cardiovascular disease. In my humble opinion, none of the lipid effects matters if we don't get a handle on smoking.
We've had very, very good results in our patients who have used Chantix for tobacco cessation (quiting). There's no obvious reason why you couldn't use your HIV medications with Chantix.
Best of luck; write back and let us know how it goes. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Lap Dance Worried I Have HIV
- Burning Penis After Sucking Penis Worried I Have HIV
- Burning Red Spots After Vaginal Sex Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.